News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: I am having right sided chest pain, on Chantix


 melaineperry - Mon Apr 06, 2009 8:38 am

I am on my 10th day of taking Chantix. I am now taking 1 mg twice a day and I do think its helping with my urges.
I have been having sharp right sided0 chest pain since 6 pm last night and I am not sure if I should stop taking the pill or seek medical attention. I do not think its heart burn or reflux. I know that typically when women have chest pain they are told its heart burn. Could this just be an effect of not smoking as much or could this be a blood clot. I have done some research on this medication and I cannot find any information regarding chest pain or PE.
 John Kenyon, CNA - Sat Apr 25, 2009 10:19 pm

User avatar Hi there --

While your chest pain, as described, does not sound at all cardiac-related (even for an otherwise healthy young woman, which is where so much of the confusion occurs due to atypical presentation), it's still not right, and may well be something else worthy of attention. While it could be related to smoking cessation (this is sometimes reported) and is almost certainly not due to Chantix, which can have some unwanted side effects, but this is not one of them. Most likely this is chest wall spasm, but it is worthy of evaluation, and one reason is the remote possibility of pulmonary embolism (PE) which can often occur without any remarkable warning symptoms (although there's usually significant warning) and almost always has other symptoms accompany it. I'd just prefer to be safe than sorry, and really doubt there's anything seriously wrong, but always will opt to err on the side of caution. Almost certain this is not heart-related nor Chantix-related, and probably muscular, but again, would prefer to err on the patient's behalf than to simply blow it off.

One thing you could do to rule out any of the above would be to do some manual pressing on the affected area, as well as some upper body twisting maneuvers and see if this aggravates the pains. If so, it's definitely musculoskeletal and over-the-counter pain meds should subdue it.

I hope this is helpful. Good luck to you. Please follow up here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here